Medical Questions > Mental Health > Depression Forum

Reducing Citalopram dose - side effects?

I am reducing my dose of citalopram from 30mg to 20mg. I have been on citalopram for close to two years.

I reduced my dosage with doctor's advice. For 1.5 weeks I alternated 30mg one day, then 20mg the next. Then I've been taking just 20mg.

It is now about week 3. I feel extremely nauseous, dizzy and lightheaded. Excessive sweating. Possible flu symptoms like sore throat and chills.

Is this normal? How long do these symptoms last?
Did you find this post helpful?
|

replied August 24th, 2015
Any help please?
|
Did you find this post helpful?

User Profile
replied September 2nd, 2015
I understand. I really hope all does work out for the best.
|
Did you find this post helpful?

replied September 12th, 2015
I don't think there is a known time scale as to how long your dose reduction symptoms will last.

It would depend upon:

1) How long you have been on the anti-depressant.
2) The dosage.
3) Your individual brain chemistry.
4) The severity of your depression/anxiety.
5) How sensitive you are in general.

I don't think even doctors know, they can only continue to monitor you based on what you tell them, and adjust your dosage accordingly.

Hope this helps and hang in there!
|
Did you find this post helpful?
Tags: Depression, Flu
Quick Reply
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....